Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 6, 2005, 6:00 PM EST for Kosciusko County, Indiana. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2005, 6:00 PM EST (23:00 UTC)
- Expired
- Jul 6, 2005, 7:00 PM EST
- In force
- 60 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 26 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:08 PM EST | TSTM WND DMG | 3 E Etna Green, IN | SEVERAL TREES DOWN AT HOFFMAN LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 062307 SVRIWX INC085-070000- /O.NEW.KIWX.SV.W.0079.050706T2300Z-050707T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 600 PM EST WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KOSCIUSKO COUNTY IN INDIANA * UNTIL 700 PM EST * AT 557 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 6 MILES NORTHEAST OF MENTONE...OR ABOUT 7 MILES WEST OF WARSAW... AND MOVING SOUTH AT 10 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... MENTONE... BURKETT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4131 8592 4129 8607 4113 8606 4114 8588 $$
1 follow-up statement
000 WWUS53 KIWX 062342 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 639 PM EST WED JUL 6 2005 INC085-070000- /O.CON.KIWX.SV.W.0079.000000T0000Z-050707T0000Z/ KOSCIUSKO IN- 639 PM EST WED JUL 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EST FOR... KOSCIUSKO COUNTY IN INDIANA AT 636 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR BURKET...OR ABOUT 8 MILES SOUTHWEST OF WARSAW...AND MOVING SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... BURKET... CLAYPOOL... SILVER LAKE... SOME WEAK ROTATION CONTINUES TO BE NOTED WITH THE STORM. TORNADOES CAN DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF THREATENING WEATHER APPROACHES...SEEK SHELTER IMMEDIATELY. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4131 8592 4129 8607 4113 8606 4114 8588 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:00 PM EST, 4 hours earlier.
Area forecast discussion, Jul 6, 2:00 PM EST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 200 PM EST WED JUL 6 2005 .SHORT TERM... CU FIELD SHOULD DECREASE IN COVERAGE A FEW HRS AFT SUNSET. SHRT WV WILL DIG SOUTHEASTWARD FROM MN OVRNT AND MOVE INTO THE AREA BY 12Z THU. MODELS NOW LEANING TOWARD A SHARPER TROF DVLPG OVR THE GREAT LAKES REGION AIDING IN MORE CLOUD FORMATION DURING THE DAY. THINKING MOSTLY CLDY/PARTLY SUNNY WILL WORK WITH H85 RH FIELDS >80% FOR THE DAY. COULD SEE OVERCAST SKIES FOR THE AM INTO EARLY PM IF SHRT WV AIDS IN A STRONGER TROF FORMING THAN MODELS SUGGEST. LOOKING AT FCST SOUNDINGS SUGGEST THE POSSIBILITY OF SHWRS AND A FEW RUMBLES DVLPG WITH PEAK HEATING WITH TIMING OF TROF. LOW LEVEL WINDS AND SFC MOISTURE ARE MARGINAL AT BEST...BUT CONVECTIVE TEMPS LOOK TO BE REACHED. THINKING MOST OF THIS ACTIVITY WILL BE IN THE FORM OF VIRGA AND LEFT POPS OUT OF FCST FOR NOW. NIGHT SHIFT MAY HAVE TO ADD POPS IN FOR TOMORROW IF WARRANTED. AS FOR TEMPERATURES...RAISED LOWS A FEW DEGREES WITH ANTICIPATION OF MORE CLOUD COVER TWDS THU AM. COOLED TEMPS OVER NE CWA INTO THE UPR 70S FOR MAXS WITH FOLLOWING WAM METHOD GUIDANCE...OTHERWISE LEFT MAXS ALONE. && .LONG TERM... STATUS QUO WITH THE LONG TERM GRIDS FOR NOW. DECENT SHORT WAVE WILL BE EXITING THE AREA AT THE BEGINNING OF THE PERIOD...THURSDAY EVENING. CLEARING SKIES BEHIND BUT MODELS SHOWING ANOTHER SHORT WAVE DIVING AROUND BACK SIDE OF TROUGH ON FRIDAY. THIS SHOULD BE ENOUGH TO GENERATE DIURNAL CU FRIDAY...ESPECIALLY EAST. NAM RATHER AGGRESSIVE WITH A SHORT WAVE APPROACHING LATE SATURDAY AS IT TOPS THE CENTRAL RIDGE AND MOVES SOUTH ALONG EASTERN SIDE OF UPPER RIDGE. GFS ALSO INDICATING SOMETHING THERE BUT NOT AS AGGRESSIVE. WILL HOLD STEADY WITH DRY FORECAST FOR NOW. UPPER RIDGE THEN BUILDS INTO AREA EARLY NEXT WEEK WITH SLOW WARMING TREND AND MORE HUMID CONDITIONS. TROPICAL SYSTEM DENNIS THEN BECOMES A PLAYER FOR TUE AND WED. WITH NO CONFIDENCE IN MODEL SOLUTIONS DAY 6 AND 7 FOR TROPICAL SYSTEM THIS FAR INLAND...WILL CONTINUE WITH PERSISTENCE AND DRY...WARM FORECAST. OBVIOUSLY THIS LONG TERM FORECAST MAY NEED POPS AS CONFIDENCE INCREASES. && .AVIATION... VFR CU CONTINUES TO DVLP OVR NORTHERN IN THIS AFT WHILE MVFR STRATUS HOLDING OVER LWR MI. WINDS GENERALLY WILL BE OUT OF THE NE FOR THE REST OF THE DAYTIME. QUESTION REMAINS ON STRENGTH OF SFC BASED INVERSION TOWARDS 12Z THU WITH SHRT WV DIGGING SEWARD FROM UPR MIDWEST. FOR NOW LOWERED VSBY/CIGS TO MVFR COND DUE TO UNCERTAINTY OF HOW EXTENSIVE CLOUD COVER WILL BE. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .MI...NONE. .OH...NONE. .LK MI...NONE. && AVIATION/SHORT TERM...WAMSLEY LONG TERM...LASHLEY
Hazardous weather outlook, Jul 6, 4:48 AM EST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 448 AM EST WED JUL 6 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-071000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 448 AM EST WED JUL 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-071000- 448 AM EST WED JUL 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/MARINE
In the hours before
Special weather statement, Jul 6, 5:54 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 554 PM EST WED JUL 6 2005 INZ016-062325- KOSCIUSKO- 554 PM EST WED JUL 6 2005 ...FUNNEL CLOUDS REPORTED OVER KOSCIUSKO COUNTY... AT 550 PM EST... NATIONAL WEATHER SERVICE RADAR INDICATED A THUNDERSTORM 5 MILES NORTHWEST OF WARSAW. THIS STORM HAS PRODUCED FUNNEL CLOUDS AND POSSIBLY A BRIEF TOUCHDOWN IN RURAL AREAS NEAR CLUNETTE. CONDITIONS WILL REMAIN FAVORABLE FOR FUNNEL CLOUD DEVELOPMENT EARLY THIS EVENING WITH THIS STORM. THE STORM WAS MOVING SLOWLY SOUTH. IF A FUNNEL CLOUD IS SIGHTED MOVING TOWARD YOUR LOCATION... MOVE INDOORS AND STAY AWAY FROM WINDOWS.
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.